Jump to content
CrazyBoards.org

Went off meds with disasterous results


Recommended Posts

Hi guys, not sure if you all remember me.

I went off my meds a few weeks ago because I was feeling fine and thought I could handle it.  Stupid.  Now I'm a wreck.  Crying constantly, throwing up, accusing my husband of all sorts of things....  Guess I need to go back to the doc and get it sorted out.  I am just so sick of these meds and how much weight I have gained on them.

Hope you guys are doing better than I am.

On the positive side, I have been totally sober all this time.  It's a good thing.

Link to comment
Share on other sites

I remember you :)

I'm sorry you are having such a hard time.  I hate taking meds also, but just do it so I don't go completely uncontrollably psychotic. 

Congratulations on staying sober!  That is a great accomplishment!  I hope the meds work out so  you start to feel better soon.

Link to comment
Share on other sites

Sorry things went south on you, Larali. I understand med frustration. Maybe a change in meds is in order? They don't all cause weight gain. I know Abilify is usually considered weight-neutral, but it unfortunately didn't work out well for you. You might try something that's kind of notorious for weight gain and you might actually lose weight on it (e.g., seroquel or zyprexa). Weirder things have happened. There are also the more typical mood stabilizers. I know you were on cymbalta as well. Do you think that also caused weight gain?  Because there are a lot of antidepressants out there that you could try.

Oh, and well done on staying sober the whole time! That's a major accomplishment.

Link to comment
Share on other sites

You know, I think bipolar people are particularly prone to going off their meds because the disease itself is so cyclic-you know you had periods of feeling "fine" or "good" before you were diagnosed; and then when your meds are working, it's easy to assume that you're better and you don't need them anymore.

But it's such a bad idea.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...